Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Excessive blood draws?
Apr 21, 2001

I tested postive about 10 weeks ago. First evaluation showed viral load >584,000 and T-Cells about 20. (Diagnosis came after severe case of PC pneumonia.)

I am very phobic about needles, and generally have an aversion to going to the doctor. Although I realize I'm going to have to get over a lot of this, how often should I expect to have to have blood draws? (I've been on Sustiva, Epivir, Zerit and Viracept for 30 days, and have had four draws at the request of my doctor-and I have to dose up on Ativan to get through those.)

It's making it very difficult for me to go to the doctor when I think I should. I'm afraid I will go back to my old habits of waiting until it's almost too late.

Any suggestions how I can approach my doctor on this issue?

Response from Dr. Boyle

The antiretroviral regimen you are on, which has a relatively low rate of systemic toxicity, should not require 4 blood draws in 30 days. You may, however, have other issues that require careful monitoring and you need to discuss the reasons for the blood draws with your doctor (for example, what is he looking for when he draws your blood). Try to discuss this with your doctor and arrive at an understanding about the need for blood draws and when you can expect that they will take place. Several of my patients hate to have their blood drawn, and therefore I do them as seldom as possible and make sure that I do everything at once. Your doctor should be able to do the same for you. Not seeing your doctor, given your current situation, would be a huge mistake. BB



Previous
To Stop or Stay With?
Next
Crix to Trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement